| Model Number |
W04200 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Ischemia (1942); Stenosis (2263); Numbness (2415); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
09/16/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 09/2021).Device not returned.
Event or Problem Description
It was reported through results of a clinical trial, approximately eighteen days post endovascular arteriovenous fistula creation, the patient had an adverse event of stenosis of basilic, brachial and perforator vessel.It was further reported that re-intervention was performed and the procedure was successful.The current status of the patient was unknown.
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the third complaint reported for this lot number.A device history record review was performed and the lot met all release criteria.Investigation summary: the sample was not returned for evaluation.No specific device failure mode was alleged.It was stated that the adverse event was not related to the device or procedure and possibly related to the procedure av access circuit.The result of the investigation is confirmed for the reported patient adverse effects from the creation of an arteriovenous fistula (avf).The definitive root cause could not be determined based upon available information.Labeling review: the instructions for use for the wavelinq endoavf system was reviewed and contains the following information relevant to the reported event: indications the wavelinq endoavf system is indicated for the creation of an arteriovenous fistula (avf) using concomitant ulnar artery and ulnar vein or concomitant radial artery and radial vein in patients with minimum artery and vein diameters of 2.0 mm at the fistula creation site who have chronic kidney disease and need hemodialysis.Warnings: 2.The wavelinq 4f catheters are single use devices.Do not re-sterilize or re-use either catheter.Potential hazards of reuse include infection, device mechanical failure, or electrical failure potentially resulting in serious injury or death.3.The wavelinq 4f endoavf system should not be used in patients who have known central venous stenosis or upper extremity venous occlusion on the same side as the planned avf creation.4.The wavelinq 4f endoavf system should not be used in patients who have a known allergy or reaction to any drugs/ fluids used in this procedure.5.The wavelinq 4f endoavf system should not be used in patients who have known adverse reactions to moderate sedation and/or anesthesia.9.Improper use could damage insulation that may result in injury to the patient or operating room personnel.16.Ensure the patient¿s arm is restrained to minimize movement during device activation; potential hazards of patient arm movement during activation are hematoma or pseudoaneurysm near the fistula site.Precautions: 4.If the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.Potential adverse events: the known potential risks related to the wavelinq 4f endoavf system and procedure, a standard avf, and endovascular procedures may include, but are not limited to: aborted or longer procedure; additional procedures; bleeding, hematoma or hemorrhage; bruising; burns; death; electrocution; embolism; failure to mature; fever; increased risk of congestive heart failure; infection; numbness, tingling, and/or coolness; occlusion/stenosis; problem due to sedation or anesthesia; pseudoaneurysm; sepsis; steal syndrome or ischemia; swelling, irritation, or pain; thrombosis; toxic or allergic reaction; venous hypertension (arm swelling); vessel, nerve, or avf damage or rupture; wound problem.Avf creation: 36.Retract or remove both 0.014" guidewires from the catheter activation zone.No guidewires should be present between the proximal and distal magnet zones during activation.37.Ensure tourniquet has been removed (if applied).38.Do not allow catheters to move in order to minimize chance of misalignment.39.Using fluoroscopy, verify final catheter and electrode position before energy delivery.40.Hold patient¿s procedure arm with firm pressure to minimize arm flexion and rotation during energy delivery.41.Turn on esu and again ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.42.While imaging with fluoroscopy, deliver rf energy by firmly pressing and holding the yellow cut switch on the electrosurgical pencil until the audible esu activation tone stops.The electrode should visibly advance and touch the arterial backstop.If electrode does not contact backstop, an additional activation may be administered under the condition that the catheters have not been moved from their original position.Do not activate the device more than 3 times.43.Remove the venous catheter.Remove the arterial catheter.44.Perform arteriogram via the arterial sheath to confirm avf creation.Alternate contrast methods may be used at the discretion of physician.45.Embolization of a brachial vein is recommended at this stage of the procedure to redirect blood flow to the superficial veins and support maturation of the desired target cannulation area.Embolization is recommended during the index procedure for patients who have more than one brachial vein, where a brachial vein is observed to have significant outflow from the avf.Embolization may not be needed in cases where the brachial vein outflow from the avf is minimal.Follow manufacturer use and sizing recommendations per embolization device instructions for use.Brachial vein embolization could occur in previous steps depending on patient anatomy and physician discretion.46.Remove the arterial sheath and venous sheath and achieve puncture site hemostasis using manual compression.The arterial access site should provide a bony backstop (the humerus bone) to aid in compression.The operator should hold manual compression using pressure from the hand/fingers directly over the puncture site and maintain pressure for at least 20 minutes.Hemostasis at access sites should be verified with ultrasound.H10: d4 (expiry date: 09/2021), g3, h6 (patient, method) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Event or Problem Description
Event or Problem Description
It was reported through results of a clinical trial, approximately twenty days post endovascular arteriovenous fistula creation, the patient had an adverse event of stage i steal and arm swelling.It was further reported that re-intervention was performed for arm swelling and the procedure was successful.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the third complaint reported for this lot number.The device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.No specific device failure mode was alleged.It was stated that the adverse event was not related to the device or procedure and possibly related to the procedure av access circuit.The result of the investigation is confirmed for the reported patient adverse effects from the creation of an arteriovenous fistula (avf).The definitive root cause could not be determined based upon available information.Labeling review: the instructions for use for the wavelinq endoavf system was reviewed and contains the following information relevant to the reported event: indications the wavelinq endoavf system is indicated for the creation of an arteriovenous fistula (avf) using concomitant ulnar artery and ulnar vein or concomitant radial artery and radial vein in patients with minimum artery and vein diameters of 2.0 mm at the fistula creation site who have chronic kidney disease and need hemodialysis.Warnings: 2.The wavelinq 4f catheters are single use devices.Do not re-sterilize or re-use either catheter.Potential hazards of reuse include infection, device mechanical failure, or electrical failure potentially resulting in serious injury or death.3.The wavelinq 4f endoavf system should not be used in patients who have known central venous stenosis or upper extremity venous occlusion on the same side as the planned avf creation.4.The wavelinq 4f endoavf system should not be used in patients who have a known allergy or reaction to any drugs/ fluids used in this procedure.5.The wavelinq 4f endoavf system should not be used in patients who have known adverse reactions to moderate sedation and/or anesthesia.9.Improper use could damage insulation that may result in injury to the patient or operating room personnel.16.Ensure the patient¿s arm is restrained to minimize movement during device activation; potential hazards of patient arm movement during activation are hematoma or pseudoaneurysm near the fistula site.Precautions: 4.If the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.Potential adverse events: the known potential risks related to the wavelinq 4f endoavf system and procedure, a standard avf, and endovascular procedures may include, but are not limited to: aborted or longer procedure; additional procedures; bleeding, hematoma or hemorrhage; bruising; burns; death; electrocution; embolism; failure to mature; fever; increased risk of congestive heart failure; infection; numbness, tingling, and/or coolness; occlusion/stenosis; problem due to sedation or anesthesia; pseudoaneurysm; sepsis; steal syndrome or ischemia; swelling, irritation, or pain; thrombosis; toxic or allergic reaction; venous hypertension (arm swelling); vessel, nerve, or avf damage or rupture; wound problem.Avf creation: 36.Retract or remove both 0.014" guidewires from the catheter activation zone.No guidewires should be present between the proximal and distal magnet zones during activation.37.Ensure tourniquet has been removed (if applied).38.Do not allow catheters to move in order to minimize chance of misalignment.39.Using fluoroscopy, verify final catheter and electrode position before energy delivery.40.Hold patient¿s procedure arm with firm pressure to minimize arm flexion and rotation during energy delivery.41.Turn on esu and again ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.42.While imaging with fluoroscopy, deliver rf energy by firmly pressing and holding the yellow cut switch on the electrosurgical pencil until the audible esu activation tone stops.The electrode should visibly advance and touch the arterial backstop.If electrode does not contact backstop, an additional activation may be administered under the condition that the catheters have not been moved from their original position.Do not activate the device more than 3 times.43.Remove the venous catheter.Remove the arterial catheter.44.Perform arteriogram via the arterial sheath to confirm avf creation.Alternate contrast methods may be used at the discretion of physician.45.Embolization of a brachial vein is recommended at this stage of the procedure to redirect blood flow to the superficial veins and support maturation of the desired target cannulation area.Embolization is recommended during the index procedure for patients who have more than one brachial vein, where a brachial vein is observed to have significant outflow from the avf.Embolization may not be needed in cases where the brachial vein outflow from the avf is minimal.Follow manufacturer use and sizing recommendations per embolization device instructions for use.Brachial vein embolization could occur in previous steps depending on patient anatomy and physician discretion.46.Remove the arterial sheath and venous sheath and achieve puncture site hemostasis using manual compression.The arterial access site should provide a bony backstop (the humerus bone) to aid in compression.The operator should hold manual compression using pressure from the hand/fingers directly over the puncture site and maintain pressure for at least 20 minutes.Hemostasis at access sites should be verified with ultrasound.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the third complaint reported for this lot number.The device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.No specific device failure mode was alleged.It was stated that the relationship of adverse event was not related to the device, possibly related to the procedure, and definitely related to av access circuit.The result of the investigation is confirmed for the reported patient adverse effects from the creation of an arteriovenous fistula (avf).The definitive root cause for the reported patient adverse effects from the creation of an arteriovenous fistula (avf) could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for the wavelinq endoavf system was reviewed and contains the following information relevant to the reported event: indications the wavelinq endoavf system is indicated for the creation of an arteriovenous fistula (avf) using concomitant ulnar artery and ulnar vein or concomitant radial artery and radial vein in patients with minimum artery and vein diameters of 2.0 mm at the fistula creation site who have chronic kidney disease and need hemodialysis.Warnings: 2.The wavelinq 4f catheters are single use devices.Do not re-sterilize or re-use either catheter.Potential hazards of reuse include infection, device mechanical failure, or electrical failure potentially resulting in serious injury or death.3.The wavelinq 4f endoavf system should not be used in patients who have known central venous stenosis or upper extremity venous occlusion on the same side as the planned avf creation.4.The wavelinq 4f endoavf system should not be used in patients who have a known allergy or reaction to any drugs/ fluids used in this procedure.5.The wavelinq 4f endoavf system should not be used in patients who have known adverse reactions to moderate sedation and/or anesthesia.9.Improper use could damage insulation that may result in injury to the patient or operating room personnel.16.Ensure the patient¿s arm is restrained to minimize movement during device activation; potential hazards of patient arm movement during activation are hematoma or pseudoaneurysm near the fistula site.Precautions: 4.If the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.Potential adverse events: the known potential risks related to the wavelinq 4f endoavf system and procedure, a standard avf, and endovascular procedures may include, but are not limited to: aborted or longer procedure; additional procedures; bleeding, hematoma or hemorrhage; bruising; burns; death; electrocution; embolism; failure to mature; fever; increased risk of congestive heart failure; infection; numbness, tingling, and/or coolness; occlusion/stenosis; problem due to sedation or anesthesia; pseudoaneurysm; sepsis; steal syndrome or ischemia; swelling, irritation, or pain; thrombosis; toxic or allergic reaction; venous hypertension (arm swelling); vessel, nerve, or avf damage or rupture; wound problem.Avf creation: 36.Retract or remove both 0.014" guidewires from the catheter activation zone.No guidewires should be present between the proximal and distal magnet zones during activation.37.Ensure tourniquet has been removed (if applied).38.Do not allow catheters to move in order to minimize chance of misalignment.39.Using fluoroscopy, verify final catheter and electrode position before energy delivery.40.Hold patient¿s procedure arm with firm pressure to minimize arm flexion and rotation during energy delivery.41.Turn on esu and again ensure the cut t mode is illuminated, the power setting led display reads 60 w, and the maximum activation time of 0.7 sec is set in the time led display.42.While imaging with fluoroscopy, deliver rf energy by firmly pressing and holding the yellow cut switch on the electrosurgical pencil until the audible esu activation tone stops.The electrode should visibly advance and touch the arterial backstop.If electrode does not contact backstop, an additional activation may be administered under the condition that the catheters have not been moved from their original position.Do not activate the device more than 3 times.43.Remove the venous catheter.Remove the arterial catheter.44.Perform arteriogram via the arterial sheath to confirm avf creation.Alternate contrast methods may be used at the discretion of physician.45.Embolization of a brachial vein is recommended at this stage of the procedure to redirect blood flow to the superficial veins and support maturation of the desired target cannulation area.Embolization is recommended during the index procedure for patients who have more than one brachial vein, where a brachial vein is observed to have significant outflow from the avf.Embolization may not be needed in cases where the brachial vein outflow from the avf is minimal.Follow manufacturer use and sizing recommendations per embolization device instructions for use.Brachial vein embolization could occur in previous steps depending on patient anatomy and physician discretion.46.Remove the arterial sheath and venous sheath and achieve puncture site hemostasis using manual compression.The arterial access site should provide a bony backstop (the humerus bone) to aid in compression.The operator should hold manual compression using pressure from the hand/fingers directly over the puncture site and maintain pressure for at least 20 minutes.Hemostasis at access sites should be verified with ultrasound.H10: d4 (expiry date: 09/2021), g3.H11: b3, b5, g1, h6 (patient).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through results of a clinical trial that two weeks post endovascular arteriovenous fistula creation, during hemodialysis access on subject fistula failure to mature within three months of index procedure was noted.It was further reported that two weeks and six days post endoavf creation, the subject had an adverse event of stenosis within arteriovenous fistula which required arteriovenous access circuit reintervention.It was also reported that three weeks post index procedure, arteriovenous access circuit reintervention was performed due to left arm swelling and the procedure was successful.Furthermore, two months and twenty-four days post index procedure, the subject had an adverse event of stage one steal syndrome.However, the subject had a three-month follow-up office visit, and the endovascular arteriovenous fistula was seen matured on physical assessment.Reportedly, there was no secondary stage procedure associated with this study endoavf immaturity at the three month visit at this time.The current status of the patient is unknown.